Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jun 28, 2021, 3:42 AM CDT for Callaway County, Cole County, Osage County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 3:42 AM CDT (08:42 UTC)
- Expired
- Jun 28, 2021, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Callaway County, MO, Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
619
WGUS83 KLSX 280842
FLSLSX
Flood Advisory
National Weather Service St Louis MO
342 AM CDT Mon Jun 28 2021
MOC027-051-151-281145-
/O.NEW.KLSX.FA.Y.0013.210628T0842Z-210628T1145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Callaway MO-Cole MO-Osage MO-
342 AM CDT Mon Jun 28 2021
The National Weather Service in St Louis has issued a
* Flood Advisory for...
South Central Callaway County in central Missouri...
Southeastern Cole County in central Missouri...
Central Osage County in central Missouri...
* Until 645 AM CDT.
* At 342 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 0.5 and 1.5 inch of rain has
fallen in a short period of time.
* Some locations that will experience flooding include...
Wardsville, Taos, St. Thomas, Osage Bend, Schubert, Osage City,
Bonnots Mill and Tebbetts.
Additional rainfall amounts up to 0.5 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3834 9240 3849 9221 3852 9209 3865 9197
3861 9189 3851 9197 3843 9206 3833 9219
3834 9219 3833 9223 3832 9225 3834 9229
$$
BRC1 follow-up statement
908
WGUS83 KLSX 281143
FLSLSX
Flood Advisory
National Weather Service St Louis MO
643 AM CDT Mon Jun 28 2021
MOC027-051-151-281153-
/O.EXP.KLSX.FA.Y.0013.000000T0000Z-210628T1145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Callaway MO-Cole MO-Osage MO-
643 AM CDT Mon Jun 28 2021
...FLOOD ADVISORY WILL EXPIRE AT 645 AM CDT THIS MORNING FOR SOUTH
CENTRAL CALLAWAY, SOUTHEASTERN COLE AND CENTRAL OSAGE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3834 9240 3849 9221 3852 9209 3865 9197
3861 9189 3851 9197 3843 9206 3833 9219
3834 9219 3833 9223 3832 9225 3834 9229
$$
19What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 27, 10:54 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 27, 10:54 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1054 PM CDT Sun Jun 27 2021 .SHORT TERM... (Through Late Monday Night) Issued at 324 PM CDT Sun Jun 27 2021 At the surface, a prefrontal surface trough axis stretches across the CWA from approximately KAIZ to KSPI and currently demarcates a corridor of differential heating with fields of cumulus to the south and areas of stratocumulus beneath mid-level clouds to the north. Showers and a few thunderstorms have begun to develop, triggered by weak moisture convergence along the aforementioned boundary and outflows. Compared to previous days, the threat for thunderstorms becoming strong to severe today will be lower but still present. Deep layer (0 to 6 km) vertical wind shear of 30 to 40 kt exists today, but is located generally to the north of the front, detached from the greatest instability. The greatest instability of MLCAPE of 1500 to 2000 J/kg is instead located to the south of the trough; however, there is some overlap of shear and instability along the trough axis. Any thunderstorms developing immediately at the axis have the best chance of becoming briefly strong to severe, with the main threat being gusty to possibly damaging wind gusts from water loading of downdrafts before becoming outflow dominant. Localized flash flooding is still also a concern with mean flow from 850 to 300 hPa nearly paralleling the front, PW between 1.75 to 2", and warm cloud depths extending above 15 kft. Fortunately, most of these thunderstorms will occur to the southeast of the most saturated soils. Overnight, the prefrontal trough is forecast to lift northward and merge with a stationary front just to its north near the MO-IA border and IA-IL border. The best chance of showers and thunderstorms should also lift northward with weak 850-hPa frontogenesis occurring along the front, especially early Monday morning. This front is expected to remain at a similar position through Monday, which means the greatest coverage of showers and thunderstorms should be tied to its vicinity across north- central/northeastern MO and west-central IL. Differential heating may also exist again near this corridor as well, with considerable cloud cover likely lingering into afternoon along and north of the front. With similar favorable heavy rainfall parameters present Monday to today, thunderstorms could again produce heavy rainfall. However, it is unclear if rainfall will be intense enough to produce more than very isolated flash flooding. The aforementioned differential heat will also lead to a spread in high temps Monday with upper 80s to low 90sF south and low to mid 80sF closer to the front. Pfahler .LONG TERM... (Tuesday through Next Sunday) Issued at 324 PM CDT Sun Jun 27 2021 The frontal boundary, although increasingly ill defined, will remain draped somewhere across the CWA through Wednesday. During this time period, an upper-level ridge positioned near the east CONUS coast will expand westward, eventually into the Southern Plains. Some of this upper-level ridge expansion is likely related to diabatic heat release from convection associated with an Atlantic tropical disturbance that could make landfall along the Southeast coast. This evolution will lead to upper-level flow above the Midwest shifting from southwesterly to westerly. The combination of some semblance of the frontal boundary, potential passing convectively enhanced mid- level perturbations, and PW up to around 2" will lead to opportunities of showers and thunderstorms continuing. However, greatest chances of precip will coincide with peak heating and instability during each afternoon. By Thursday and Friday, global model guidance is in good agreement that an upper-level longwave trough will dig into the Great Lakes and Midwest, causing what is left of the frontal boundary to restrengthen and push southward as a cold front. Showers and thunderstorms will remain possible along this front. However, this front will mark the arrival of a much cooler and drier airmass. Pfahler && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1046 PM CDT Sun Jun 27 2021 The best chance of showers and thunderstorms through the overnight and early morning hours will be through central MO and eventually in northeast MO and west central IL. KCOU and KJEF have the best chance for impacts and hence have a mix of short TEMPO groups and VCTS/VCSH. These same locations are also expected to see MVFR stratus overnight and into Monday morning before ceilings lift and become VFR. Heating should aid in another round of showers and storms on Monday afternoon, again with KCOU, KJEF, and KUIN having the greatest probability of terminal impacts. The metro St. Louis region terminals are expected to be void of precipitation after 06z through 18z, with any activity overnight remaining primarily south and east of the terminals. I can't rule out isolated-scattered storms within the vicinity on Monday afternoon by confidence is too low to mention at this time. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 27, 10:29 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1029 PM CDT Sun Jun 27 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290330- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 1029 PM CDT Sun Jun 27 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms for much of the area the remainder of tonight. Locally heavy downpours are the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms across portions of the region Monday through Friday. Localized flash flooding will again be possible Monday, primarily across north-central and northeastern Missouri as well as west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Glass
In the hours before
Local storm report, Jun 27, 10:30 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN GRANITE CITY 38.71N 90.13W
06/27/2021 M3.47 INCH MADISON IL PUBLIC
48 HOUR TOTAL.
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:54 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 6 more | 39 hr |
| Jun 28, 2:05 PM CDT | Areal Flood Advisory | LSX | Saint Louis | 3 hr |
| Jun 28, 4:37 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 53 min |
| Jun 28, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 49 min |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.